Mississippi, 2001

Hail and Damaging Wind in Mississippi, July 6, 2001

July 6, 2001 · NWS JAN · 2 events in 1 county or zone

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 6, 2:35 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 6, 2:35 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CDT FRI JUL 6 2001

ALL MODELS ARE IN AGREEMENT ON THE EXPANSION OF A 597 DM CENTRAL US
RIDGE EASTWARD ACROSS THE LOWER MS VALLEY REGION THROUGH THIS
WEEKEND...RESULTING IN LESS AFTN/EVENING CONVECTION AND INCREASING
AFTN HEAT HUMIDITY.

CURRENTLY...WIDELY SCATTERED TSTM ACTIVITY IS FIRING THIS AFTERNOON
IN HIGH CONVECTIVE ENERGY ENVIRONMENT ACROSS THE FORECAST
AREA...WITH CAPES CURRENTLY RUNNING 4000 TO 5000 J/KG. IN ADDITION
WINFIELD LA PROFILER SHOWING MARKED INCREASE IN MID/UPPER LEVEL WIND
FIELD AIDING ORGANIZED TSTM DEVELOPMENT OVER CNTRL LA. TO THIS
POINT...TSTM ORGANIZATION NOT OCCURING OVER IMMEDIATE FORECAST AREA
AND ISOLATED TO WIDELY SCATTERED COVERAGE AT BEST IS EXPECTED DURING
EARLY EVENING HOURS.

FOR SATURDAY THRU SUNDAY NIGHT...AS MENTIONED SENSIBLE HEAT AND
HUMIDITY WILL INCREASE. EXPECT SAT TO BE HOTTEST OF TWO DAYS GIVEN
EXPECTED LESSER CLOUD DEVELOPMENT. WILL HEADLINE ZONES WITH HEAT
INDEX VALUES EXPECTED AROUND 105 SAT. A SLIGHT INCREASING IN DEEP
MOISTURE CONTENT EXPECTED SUNDAY AND SHOULD BE ENOUGH TO TRIGGER
ISOLATED AFTN/EVENING TSTMS MOST PLACES...ESPECIALLY IN SOUTHERN
ZONE GROUPINGS WHERE ENHANCEMENT FROM SEA BREEZE FRONT WILL BE
POSSIBLE MAKING COVERAGE A LITTLE BETTER. OVERALL...500 MB
TEMPS ~-5 DEG C WILL LIMIT CONVECTION.

IN THE EXTENDED...12Z AVN/UKMET ARE CONSISTENT IN BRINGING A
SIGNIFICANT MID LEVEL SHORTWAVE AROUND EASTERN SIDE OF SOUTH CENTRAL
US RIDGE AND INTO THE LOWER MS VALLEY REGION...BUT THEY ARE A LITTLE
SLOWER THAN PREVIOUS RUNS...INCLUDING 00Z MRF. IF AVN DETAILS ARE
REALIZED...THERE COULD BE A HEFTY ROUND OF CONVECTION AHEAD OF
BACK-DOOR SFC FRONT TUES AFTN/EVENING...AS PRECIPITABLE WATER VALUES
DROP FROM 2+ INCHES TO <1 INCH. OTHERWISE...TEMPS SHOULD CONTINUE TO
AVERAGE A LITTLE ABOVE JULY AVGS AND EXPECT TYPICAL SUMMERTIME :
CONVECTIVE REGIME MID/LATE WEEK.

JAN 72/98/74/97/75 11-11
MEI 69/97/72/96/75 11-11

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

In the hours before

Special weather statement, Jul 6, 2:28 PM CST, 1 hour 56 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
071200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT FRI JUL 06 2001

...THUNDERSTORMS...
WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI. THE GREATEST COVERAGE OF STORMS WILL BE ROUGHLY
ALONG AND SOUTH OF INTERSTATE 20. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...BUT A FEW STORMS MAY PRODUCE ISOLATED WIND DAMAGE
THROUGH EARLY EVENING. THE  STORMS WILL WEAKEN AFTER SUNSET...AND
DISSIPATE BEFORE MIDNIGHT.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT LIKELY THIS AFTERNOON.

...SEASONAL THREATS...
HEAT INDICES WILL REMAIN NEAR OR ABOVE 105 DEGREES IN AND NEAR
THE MISSISSIPPI DELTA REGION THIS AFTERNOON...GENERALLY ALONG AND
WEST OF A LINE FROM NATCHEZ TO GRENADA. TEMPERATURES WILL COOL
AFTER SUNSET...AND THE HEAT INDEX SHOULD FALL BELOW 100 DEGREES
BY 9 PM. IF YOU MUST BE OUTDOORS THIS AFTERNOON...WEAR
LIGHTWEIGHT LIGHT COLORED CLOTHES...DRINK PLENTY OF WATER...AND
GET IN THE SHADE FREQUENTLY IF POSSIBLE.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Lincoln

When
July 6, 4:24 PM CST
Where
Lincoln County, 7 mi SE of Brookhaven
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.517, -90.367

Thunderstorm Wind, Lincoln

When
July 6, 4:35 PM CST
Where
Lincoln County, 7 mi SE of Brookhaven
Property damage
$15,000
Reported by
EMERGENCY MANAGER
Coordinates
31.517, -90.367

The roof of a residence was blown off, and several trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257267, 5257268.